Jump to content
CrazyBoards.org

Follow up: back on meds, ignoring parents, need new antidepressent: Suggestions?


Recommended Posts

I spoke with a psychatrist and long story short, I think I might have Bipolar. At least there's a good chance I have it.

She upped my Welbutrin because I'm still depressed. She explained the Lamitcal is only to keep me stable mood wise once I am stable, and not actually "lift" me from a depressive episode.

So I upped it to 300mg and developed an intense rash. My previous rash was NOT a Lamitcal rash, it was a Welbutrin rash. I looked up the symptoms and it described my symptoms entirely: itchy hives in random places after taking my medication (so far, arms, hands, legs) that bleed once itched too much, and tend to disappear after an hour if you leave them alone.

She said to go off it for a week, see if the rash goes away, and then go back on it. That way we can determine that's causing the rash.

I'm sure it is, so I'd like to suggest to her another antidepressant when the time comes. It was my understanding that antidepressants aren't good for Bipolars, and Welbutrin was the one (or one of the few) exception.

Are there any other good antidepressants for Bipolar? Preferably one that doesn't make me gain lots of weight or loose all sexual desire. (I am 21, after all.)That's mainly why I want to suggest one--she might not understand my apprehension to certain symptoms in light of my condition.

Link to comment
Share on other sites

Well you could ask for Abilify to augment the Wellbutrin if depression is your problem. As an AAP it should have mood stabilizing properties also.

I hope that your rash is not a Lamictal rash, because Lamictal is considered a good antidepressant as well despite what your pdoc might have told you. It is sometimes prescribed for bipolar depression.

Link to comment
Share on other sites

I'm guessing that you meant that she said to stop the Wellbutrin for a week and to then go back on. If she's thinking it's the Lamictal and gave you these instructions, you might want to get an asap second opinion. Starting Lamictal from 0-300mg is sort of asking for SJS. Anyway, you should clarify if you want responses addressing your issue.

Link to comment
Share on other sites

Bipolar meds are infamous for weight gain. Lamictal seems to be weight-neutral, though.

Antidepressants can also cause f weight gain. I'm not sure what weight-neutral antidepressants exist. I've never gained weight on any, but I've spoken with plenty of people who have.

Link to comment
Share on other sites

but which one of the two did your pdoc tell you to stop the wellbutrin or the Lamictal get a second opinion if your pdoc was refering to lamictal stopping that for a week and then starting the dosage at the same amount is dangerous you will get more than a rash

Link to comment
Share on other sites

Trileptal is pretty weight neutral, from my experience.

Yeah, I'm a bit confused too, tbh. Which is being stopped? If it's the lamictal, you should not abruptly stop an AC. It can lead to seizures (rare, but possible). That said, if it's sjs then yes, you have to stop it abruptly. This is most often done in the hospital (in my experience) and a crossover to another AC. Also, if you stop lam for more than 3 days, you must RESTART the taper up. Otherwise, it is very not safe re: SJS. If you don't have it already, you are increasing your risk exponentially of getting it.

For BP depression, off label seems to be the way to go for many. Augmenting with AAPs can help it. So abilify MIGHT help. I liked WB but it pooped on me. I ended up on provigil for bp depression which is more likely to make one lose weight, but really it helped some but not all depressive sx. I stay on it now as it treats my (previously undx) inattentive ADHD. I use tienaptine and nac as bp antidepressants, but tienaptine is not available in the US.

Mirapex is another option.

If your mood is adequately stabilized, you MAY be able to get away with more traditional antidepressants, but it all depends on your specific sx and tolerances. I cannot take SSRIs. If you do, you may want to start with something not activating, (usually) like celexa, but that one is a bit known for weight gain.

I find risperdal helps me the best for depressive sx, but I'm just weird that way.... zoloft made me LOSE a lot of weight but it also shot my mood through the roof. It's really one of the worst SSRIs for bp for some reason. Prozac was weight neutral for me (but again, total lose in regards to setting of mania/mixed. So you have to be careful.

I never got anorgasmia on SSRIs except a tiny bit at the begining with zoloft which wore off.

You really need to consult with your doc about the lamictal though....

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...